MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB040, VOYANT OPEN FUSION, 6/BX; GEI

APPLIED MEDICAL RESOURCES EB040, VOYANT OPEN FUSION, 6/BX; GEI
Model Number EB040
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 09/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product is being returned for evaluation but lot # is provided.A device history report is to be reviewed by engineering.A follow-up report will be sent once the results have been analyzed.
 
Event or Problem Description
Procedure performed: total abdominal hysterectomy.Incident description: this was his 4th time using the voyant handpiece.There were no alarms or misfires.Surgeon rated the device as clinically superior on the evaluation.Patient was in recovery after the surgery when it was noticed that she had low blood pressure, 70 over 40 and a pale complexion.Patient was brought back to the operating room and found blood loss of 1200cc due to a hematoma in the adnexal pedicles.Patient given blood transfusion and was fine.Rep verified that the patient had not been on steroids or blood thinners.Patient status: patient fine, given blood transfusion.Recovered well.
 
Event or Problem Description
Procedure performed: total abdominal hysterectomy.This was his 4th time using the voyant handpiece.There were no alarms or misfires.Surgeon rated the device as clinically superior on the evaluation.Patient was in recovery after the surgery when it was noticed that she had low blood pressure, 70 over 40 and a pale complexion.Patient was brought back to the operating room and found blood loss of 1200cc due to a hematoma in the adnexal pedicles.Patient given blood transfusion and was fine.Rep verified that the patient had not been on steroids or blood thinners.Patient status: patient fine, given blood transfusion.Recovered well.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, testing was unable to be performed and the complainant¿s experience could not be replicated or confirmed.In the absence of the event unit, it is difficult to determine the exact root cause of the event.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.

Brand Name
EB040, VOYANT OPEN FUSION, 6/BX
Common Device Name
GEI
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key8017443
Report Number2027111-2018-00400
Device Sequence Number1755198
Product Code GEI
UDI-Device Identifier00607915137953
UDI-Public(01)00607915137953(17)200914(30)01(10)1332762
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K180699
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/14/2020
Device Model NumberEB040
Device Catalogue Number101223401
Device Lot Number1332762
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/28/2018
Supplement Date Received by Manufacturer09/28/2018
Initial Report FDA Received Date10/29/2018
Supplement Report FDA Received Date12/18/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;